Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 239, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 3, 2008, 10:29 PM CDT for Labette County, Neosho County, Kansas. It was in force for 61 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 10:29 PM CDT (03:29 UTC)
- Expired
- Jun 3, 2008, 11:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Labette County, KS, Neosho County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 10:39 PM CDT | TSTM WND GST 75 | Ene Dennis, KS | 75 MPH WIND GUST BETWEEN DENNIS AND PARSONS |
| Jun 3, 10:42 PM CDT | TSTM WND GST 60 | 1 E Galesburg, KS | WINDS OF 50 TO 60 MPH. |
| Jun 3, 10:43 PM CDT | TSTM WND GST 60 | Chanute, KS | FROM NWS ASOS. |
| Jun 3, 10:44 PM CDT | TSTM WND GST 60 | Parsons, KS | WEST SIDE OF PARSONS POWER IS OUT |
| Jun 3, 10:50 PM CDT | TSTM WND DMG | 5 E Erie, KS | A TRAILER HOUSE WAS BLOWN OVER ON ITS SIDE. IT WAS ORIGINALLY ON BLOCKS AND NOT SECURED. TIME OF DAMAGE IS ESTIMATED. |
| Jun 3, 10:50 PM CDT | TSTM WND DMG | Chanute, KS | POWERLINES AND TREE LIMBS DOWN NEAR CHANUTE. |
| Jun 3, 10:50 PM CDT | TSTM WND DMG | Erie, KS | POWERLINES AND TREE LIMBS DOWN NEAR ERIE. |
| Jun 3, 10:50 PM CDT | TSTM WND GST 60 | 1 Se Erie, KS | WINDS OF 50 TO 60 MPH. |
| Jun 3, 10:53 PM CDT | TSTM WND GST 60 | St. Paul, KS | WINDS OF 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:23 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 040330
SVRICT
KSC099-133-040430-
/O.NEW.KICT.SV.W.0239.080604T0329Z-080604T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LABETTE COUNTY IN SOUTHEAST KANSAS.
NEOSHO COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1130 PM CDT.
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 65 TO 75 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF THAYER TO 9
MILES WEST OF DENNIS TO 9 MILES WEST OF ANGOLA...AND MOVING EAST AT
60 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTAMONT...ANGOLA...BARTLETT...CHANUTE...CHETOPA...DENNIS...
EARLTON...EDNA...ERIE...GALESBURG...LABETTE...MOUND VALLEY...
OSWEGO...PARSONS...ST. PAUL...STARK...THAYER...SOUTH MOUND...
CHANUTE AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE THUNDERSTORMS HAVE A LONG HISTORY OF PRODUCING DAMAGING 60 TO 70
MPH WINDS.
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9552 3738 9551 3739 9553 3759 9553
3773 9551 3773 9508 3700 9507
TIME...MOT...LOC 0329Z 258DEG 54KT 3753 9559 3732 9553
3711 9559
$$
ES3 follow-up statements
000
WWUS53 KICT 040336
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT TUE JUN 3 2008
KSC099-133-040430-
/O.CON.KICT.SV.W.0239.000000T0000Z-080604T0430Z/
NEOSHO KS-LABETTE KS-
1035 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
NEOSHO COUNTIES UNTIL 1130 PM CDT...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM THAYER TO DENNIS TO 6 MILES
SOUTHWEST OF ANGOLA...MOVING EAST AT 62 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MOUND VALLEY BY 1040 PM CDT.
NEAR PARSONS BY 1045 PM CDT.
NEAR ST. PAUL BY 1050 PM CDT.
NEAR CHETOPA BY 1055 PM CDT.
THE TOWNS OF DENNIS...EARLTON...ANGOLA...SOUTH MOUND...LABETTE AND
STARK ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING 73 MPH WINDS AT THE PARSONS
TRI CITY AIRPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9552 3738 9551 3739 9553 3759 9553
3773 9551 3773 9508 3700 9507
TIME...MOT...LOC 0335Z 258DEG 54KT 3755 9548 3733 9542
3707 9549
$$000
WWUS53 KICT 040346
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT TUE JUN 3 2008
KSC099-133-040430-
/O.CON.KICT.SV.W.0239.000000T0000Z-080604T0430Z/
NEOSHO KS-LABETTE KS-
1045 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
NEOSHO COUNTIES UNTIL 1130 PM CDT...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ERIE TO PARSONS TO EDNA...MOVING EAST AT 67 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR OSWEGO BY 1050 PM CDT.
NEAR CHETOPA BY 1055 PM CDT.
THE TOWNS OF SOUTH MOUND...LABETTE AND STARK ARE ALSO IN THE PATH OF
THESE DANGEROUS STORMS.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD DAMAGING WINDS
BETWEEN 60 AND 70 MPH WITH HIGHER GUSTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9552 3738 9551 3739 9553 3759 9553
3773 9551 3773 9508 3700 9507
TIME...MOT...LOC 0345Z 259DEG 58KT 3764 9522 3736 9517
3703 9528
$$
LAWSON000
WWUS53 KICT 040427
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT TUE JUN 3 2008
KSC099-133-040437-
/O.EXP.KICT.SV.W.0239.000000T0000Z-080604T0430Z/
NEOSHO KS-LABETTE KS-
1127 PM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR LABETTE AND NEOSHO COUNTIES
WILL EXPIRE AT 1130 PM CDT...
AT 1122 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9552 3738 9551 3739 9553 3759 9553
3773 9551 3773 9508 3700 9507
TIME...MOT...LOC 0427Z 259DEG 58KT 3777 9438 3749 9433
3716 9445
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:49 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 3, 6:49 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT TUE JUN 3 2008 .UPDATE... .AVIATION... FOR THE 00Z TAF SUITE. CONCERN TONIGHT WILL BE CONVECTION CHANCES ACROSS MOST OF THE AREA AFTER 03Z AS IMPULSE IN THE MID LAYERS MOVES ACROSS THE REGION. WILL INCLUDE A VCTS FOR MOST LOCATIONS FROM 03-07Z/WED. COULD SEE SOME TAFS SITES GO DOWN TO MVFR CONDITIONS IN AND NEAR THE STRONGER TSRA. NOT CONFIDENT ENOUGH IN WHERE TSRA WILL BE TO ADD SOME TEMPO GROUPS AND GO MVFR CEILINGS...BUT WILL HAVE TO AMEND AS THE TSRA APPROACHES. GREATEST AREA OF CONCERN WILL BE NEAR THE KICT/KHUT AND POSSIBLY THE KSLN TAF SITE. WILL SEE THIS CONVECTION PROPAGATE TO THE SOUTHEAST TOWARDS THE KCNU TAF LATE TONIGHT OR EARLY ON WED. SO WILL KEEP VCTS IN THIS SITE FOR THE 05-09Z TIME FRAME. KETCHAM && .PREV DISCUSSION... /ISSUED 315 PM CDT TUE JUN 3 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF THE WAVE MOVING INTO CENTRAL KANSAS THIS EVENING AND POTENTIAL SIGNIFICANT WEATHER OUTBREAK ON THURSDAY. TONIGHT: LATEST WATER VAPOR LOOP WAS SHOWING A DISTINCT WAVE MOVING THROUGH EASTERN COLORADO. WE DID SOME EXTRAPOLATION AND IT APPEARS THAT THIS WAVE SHOULD MOVE INTO CENTRAL KANSAS AROUND 03Z WITH THE POTENTIAL FOR CONVECTION TO DEVELOP AROUND THAT TIMEFRAME AS WELL. SOME OF THE STORMS COULD BECOME SEVERE DUE TO DECENT SHEAR IN THE 1-6KM LAYER (40KTS). MOST OF THIS CONVECTION IS EXPECTED TO MOVE IN A WEST TO EAST MANNER DURING THE EVENING...BUT IT MAY TEND TO PROPAGATE SOUTHEAST AS THE LOW LEVEL FLOW BEGINS TO VEER OUT AFTER MIDNIGHT WHICH MAY CAUSE THE CONVECTION TO AFFECT PORTIONS OF SOUTHEAST KANSAS. AFTER THIS WAVE PASSES THROUGH BY DAYBREAK...WE SHOULD SEE SOME SUBSIDENCE DEVELOP. WEDNESDAY: LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER WAVE DIVING INTO THE NORTHWEST U.S. THIS WAVE WILL CONTINUE DIG INTO THE ROCKIES TOMORROW AND ALLOW FOR THE FRONT TO LIFT BACK TO THE NORTH AND CAUSE THE UPPER LEVEL FLOW TO TURN TO THE SOUTHWEST. WE MAY SEE A ROGUE STORM TRY TO DEVELOP IN CENTRAL KANSAS ALONG THE BOUNDARY...BUT THESE CHANCES ARE LOOKING TO BE MINIMAL AT THIS TIME...DUE TO DECENT CONVECTIVE INHIBITION BUILDING OVER THAT AREA. 1000-850MB FLOW IS EXPECTED TO TURN TO THE SOUTHWEST SOUTH OF THE SURFACE BOUNDARY TOMORROW AFTERNOON WHICH MAY ALLOW FOR TEMPERATURES TO REALLY SOAR INTO THE MID AND UPPER 90S...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL KANSAS. WEDNESDAY NIGHT: THE MODELS ARE SHOWING SOME UPPER LEVEL DIFFLUENCE AND A WEAK IMPULSE MOVING THROUGH NORTHWEST KANSAS ON WEDNESDAY NIGHT. IF WE CAN GET A STORM OR TWO TO BUILD A LITTLE FURTHER SOUTH INTO WESTERN KANSAS...WE MAY SEE THEM MOVE INTO CENTRAL KANSAS. OTHERWISE...MOSTLY CLEAR SKIES ARE ANTICIPATED WITH BRISK SOUTHERLY FLOW. THURSDAY-THURSDAY NIGHT: THE STRONG UPPER LEVEL TROF IS PROGGED TO MOVE THROUGH NORTHERN KANSAS AND SOUTHERN NEBRASKA. THIS WAVE HAS SOME IMPRESSIVE DYNAMICS WITH 0-6KM SHEAR VALUES AROUND 60 TO 70KTS FROM THE SOUTHWEST AND MIXED LAYER CAPES AROUND 2000 J/KG. CANNOT RULE OUT THE TORNADO THREAT WITH THESE STORMS EITHER...BUT A LOT OF THIS IS DEPENDENT ON HOW MUCH THE LOW LEVEL FLOW BACKS AHEAD OF THE FRONT. SEVERE THREAT SHOULD CONTINUE THROUGH THE REMAINDER OF THE EVENING MAINLY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. FRIDAY-FRIDAY NIGHT: THE CONVECTION SHOULD BEGIN TO MOVE OUT OF SOUTHEAST KANSAS MAINLY FRIDAY MORNING...LEAVING BEHIND SOME SUBSIDENCE DURING THE LATE AFTERNOON AND EVENING. THE MODELS DO SHOW SOME DECENT MOISTURE RETURN/ISENTROPIC LIFT DEVELOPING OVER SOUTH CENTRAL KANSAS FRIDAY NIGHT. AS A RESULT...WE WILL LEAVE A CHANCE OF THUNDERSTORMS IN SOUTH CENTRAL AND SOUTHEAST KANSAS. SATURDAY-TUESDAY: ANOTHER UPPER LEVEL TROF WILL DEVELOP OVER THE ROCKIES THIS WEEKEND AND KEEP US IN A WARM REGIME WITH TEMPERATURES CLIMBING INTO THE 90S. THERE IS ALSO SOME DECENT CAP OVER THE AREA SATURDAY AND SUNDAY WHICH WILL LIMIT ANY CONVECTION CHANCES. THE NEXT CHANCE OF THUNDERSTORMS APPEARS TO BE ON MONDAY AND TUESDAY AS THE NEXT UPPER LEVEL TROF PASSES THROUGH. COX AVIATION... FOR 18Z TAFS...MAIN AVIATION CONCERN THROUGH THIS PERIOD WILL BE CONVECTIVE POTENTIAL. CURRENTLY HAVE A SURFACE BOUNDARY SITUATED FROM NEAR KHUT TO KSLN. SOUTH OF THIS FEATURE SOUTH WINDS PREVAIL WITH NORTH AND NORTHEAST WINDS NORTH OF THIS FEATURE. IN THE UPPER LEVELS THERE IS A WAVE APPROACHING EASTERN CO. FEEL THAT THUNDERSTORM CHANCES WILL INCREASE GENERALLY AFTER 00Z AS THIS UPPER WAVE APPROACHES AND WOULD AFFECT MAINLY THE NORTHEAST PORTION OF THE FORECAST AREA(KSLN AND KCNU). ANOTHER AREA FOR STORM DEVELOPMENT WILL BE OVER NW KS WITH THIS ACTIVITY STAYING MOSTLY NORTH OF THE FORECAST AREA OVERNIGHT. GIVEN THE UNCERTAINTIES...WILL NOT HIT THUNDER TOO HARD IN ANY OF THE TAFS...UNTIL THINGS BECOME MORE CLEAR. THE SURFACE FRONT WILL LIFT NORTH ON WED PROVIDING GUSTY SOUTH WINDS FOR KICT AND KCNU...WITH SOME GUSTS OVER 30MPH LIKELY. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 95 72 91 / 30 10 10 30 HUTCHINSON 67 97 69 91 / 30 10 10 30 NEWTON 68 94 71 90 / 30 10 10 30 ELDORADO 70 93 72 89 / 30 10 10 20 WINFIELD-KWLD 72 94 75 91 / 30 10 10 20 RUSSELL 65 92 66 83 / 40 30 30 40 GREAT BEND 65 98 67 87 / 30 20 20 40 SALINA 69 93 68 88 / 40 20 20 40 MCPHERSON 67 94 69 90 / 30 20 20 30 COFFEYVILLE 73 92 75 89 / 30 10 10 20 CHANUTE 71 92 75 89 / 30 10 10 20 IOLA 70 92 74 88 / 30 10 10 20 PARSONS-KPPF 71 92 75 89 / 30 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 4:19 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT TUE JUN 3 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MORE STRONG TO SEVERE STORMS MAY DEVELOP OVER CENTRAL KANSAS THIS EVENING AND MOVE INTO SOUTHEAST KANSAS AFTER MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY UNSTABLE AIR MASS IN COMBINATION WITH A LINGERING FRONTAL BOUNDARY WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY NIGHT. SOME OF THE STORMS WILL LIKELY BE SEVERE DURING THIS PERIOD...WITH POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES. AT THIS POINT...THE BEST CHANCES FOR SEVERE WEATHER APPEAR TO BE THURSDAY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...AND THURSDAY NIGHT ACROSS THE ENTIRE AREA AS A COLD FRONT AND DRYLINE PASSES THROUGH. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY THURSDAY NIGHT. STAY TUNED FOR LATER FORECASTS...AS THERE REMAINS SOME UNCERTAINTY REGARDING SEVERAL METEOROLOGICAL FACTORS. FURTHERMORE...STRONG STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK. SOME OF THE STORMS COULD BE STRONG WITH THIS NEXT WEATHER MAKER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS TONIGHT...ESPECIALLY IN CENTRAL AND SOUTHEAST KANSAS. ADDITIONALLY...SPOTTER ACTIVATION MAY BE NEEDED ANY LATE AFTERNOON AND EVENING THROUGH THURSDAY NIGHT. CHECK LATER OUTLOOKS FOR MORE DETAILED INFORMATION. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 3, 10:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND GST EUREKA 37.82N 96.29W
06/03/2008 E55 MPH GREENWOOD KS LAW ENFORCEMENT
POWER OUTAGES ARE OCCURRING IN EUREKA
&&
RECSpecial weather statement, Jun 3, 10:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1020 PM CDT TUE JUN 3 2008 KSZ052-053-040345- CHASE-MARION- 1020 PM CDT TUE JUN 3 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE AND MARION COUNTIES... AT 1015 PM CDT...OUTFLOW FROM STRONG THUNDERSTORMS MOVING EAST AROUND 60 MPH ACROSS BUTLER COUNTY ARE UNLEASHING 40 TO 50 MPH WINDS THAT WILL SPREAD NORTH ACROSS SOUTHERN MARION AND CHASE COUNTIES. WINDS OF 40 TO 50 MPH ARE LIKELY IN SOUTHERN SECTIONS OF MARION AND CHASE COUNTIES UNTIL 1045 PM CDT. ES
Local storm report, Jun 3, 10:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 S MULVANE 37.45N 97.24W
06/03/2008 SUMNER KS LAW ENFORCEMENT
DAMAGE TO A MOBILE HOME ON K15 1/2 MILE SOUTH OF
SUMNER/SEDGWICK COUNTY LINE.
&&
JMBLocal storm report, Jun 3, 10:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST 2 S BUXTON 37.42N 95.92W
06/03/2008 E60 MPH WILSON KS TRAINED SPOTTER
WINDS OF 50 TO 60 MPH.
&&
ADKLocal storm report, Jun 3, 10:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND DMG 2 N INDEPENDENCE 37.26N 95.71W
06/03/2008 MONTGOMERY KS LAW ENFORCEMENT
3 TO 4 INCH TREE LIMBS DOWN 2 NORTH OF INDEPENDENCE
&&
JMBLocal storm report, Jun 3, 10:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG DERBY 37.55N 97.26W
06/03/2008 SEDGWICK KS TRAINED SPOTTER
2 TO 3 INCH TREE LIMBS DOWN NEAR 63RD ST. SOUTH AND
GREENWICH.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Jun 3, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 64 min |
| Jun 3, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 24 min |
| Jun 3, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| Jun 3, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 3, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood | 59 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 53 min |
| Jun 3, 10:07 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 53 min |
| Jun 3, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 49 min |
| Jun 3, 10:42 PM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Jun 3, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| Jun 4, 3:42 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.